Alert archive / Oklahoma / Wind Advisories in 2007
Wind Advisory 10, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jun 5, 2007, 4:51 AM CDT for 38 counties in Oklahoma; 8 counties in Texas. It took effect at Jun 6, 2007, 3:29 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 4:51 AM CDT (09:51 UTC)
- In effect from
- Jun 6, 2007, 3:29 AM CDT
- Expired
- Jun 6, 2007, 10:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Norman, OK
All 46 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 106 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 050951 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 451 AM CDT TUE JUN 5 2007 ...VERY STRONG WINDS EXPECTED WEDNESDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS STATES TONIGHT AND WEDNESDAY...WHICH ALLOW VERY STRONG SOUTHERLY WINDS TO COMMENCE OVER THE REGION WEDNESDAY MORNING. THE WINDS WILL CONTINUE TO INCREASE THROUGH THE DAY WEDNESDAY...LASTING WELL INTO THE EVENING. THE STRONGEST WINDS ARE EXPECTED OVER THE WESTERN ONE-THIRD OF OKLAHOMA...WITH THE LEAST AMOUNT OF WIND RELATED PROBLEMS EXPECTED OVER FAR SOUTHEAST OKLAHOMA. OKZ007-008-012-013-018>020-023>031-033-036>040-044-045-TXZ083>090- 051800- /O.NEW.KOUN.WI.Y.0010.070606T1500Z-070607T0300Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... KINGFISHER...GUTHRIE...STILLWATER...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLLIS...ALTUS... FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...WAURIKA... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 451 AM CDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY. STRONG SOUTHERLY WINDS WILL INCREASE DRAMATICALLY WEDNESDAY MORNING AND LAST INTO THE EVENING HOURS. NOW IS A GOOD TIME TO SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004>006-009>011-014>017-021-022-034-035-051800- /O.NEW.KOUN.HW.A.0002.070606T1500Z-070607T0300Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-GREER-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...MANGUM...HOBART 451 AM CDT TUE JUN 5 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE DEVELOPMENT OF VERY STRONG AND POSSIBLY DAMAGING WINDS ARE FORECAST LATE WEDNESDAY MORNING AND LASTING INTO THE EVENING. NOW IS A GOOD TIME TO SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS. TRAVEL ALONG EAST-WEST ORIENTED ROADS MAY BECOME HAZARDOUS...ESPECIALLY IN HIGH-PROFILE VEHICLES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 22/11
3 follow-up statements
000 WWUS74 KOUN 051825 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 125 PM CDT TUE JUN 5 2007 ...VERY STRONG WINDS EXPECTED WEDNESDAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS STATES LATE TONIGHT AND WEDNESDAY... WHICH WILL RESULT IN VERY STRONG SOUTH WINDS DEVELOPING OVER THE REGION WEDNESDAY MORNING. THE WINDS WILL CONTINUE TO INCREASE THROUGH THE DAY WEDNESDAY... LASTING WELL INTO THE EVENING. THE STRONGEST WINDS ARE EXPECTED OVER THE WESTERN ONE THIRD OF OKLAHOMA... WITH THE LEAST AMOUNT OF WIND RELATED PROBLEMS EXPECTED OVER FAR SOUTHEAST OKLAHOMA. OKZ007-008-012-013-018>020-023>031-033-036>040-044-045-TXZ083>090- 061045- /O.CON.KOUN.WI.Y.0010.070606T1500Z-070607T0300Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... KINGFISHER...GUTHRIE...STILLWATER...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLLIS...ALTUS... FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...WAURIKA... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 125 PM CDT TUE JUN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY. STRONG SOUTHERLY WINDS WILL INCREASE DRAMATICALLY WEDNESDAY MORNING AND LAST INTO THE EVENING HOURS. WIND GUSTS OF 35 TO 45 MPH ARE LIKELY. NOW IS A GOOD TIME TO SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS. PERSONS WORKING AROUND ELEVATED AND OTHERWISE EXPOSED CONSTRUCTION SITES SHOULD USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004>006-009>011-014>017-021-022-034-035-061045- /O.CON.KOUN.HW.A.0002.070606T1500Z-070607T0300Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-GREER-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...MANGUM...HOBART 125 PM CDT TUE JUN 5 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE DEVELOPMENT OF VERY STRONG AND POSSIBLY DAMAGING WINDS ARE FORECAST TO OCCUR BEGINNING LATE WEDNESDAY MORNING AND LASTING INTO THE EVENING. NOW IS A GOOD TIME TO SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS. TRAVEL ALONG EAST- WEST ORIENTED ROADS MAY BECOME HAZARDOUS...ESPECIALLY IN HIGH- PROFILE VEHICLES. PERSONS WORKING AROUND ELEVATED AND OTHERWISE EXPOSED CONSTRUCTION SITES SHOULD USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CJS
000 WWUS74 KOUN 060829 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 329 AM CDT WED JUN 6 2007 ...STRONG WINDS MOST AREAS TODAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS STATES TODAY...WHICH WILL RESULT IN A DRAMATIC INCREASE OF SOUTHERLY WINDS OVER OKLAHOMA AND WESTERN NORTH TEXAS. THE WINDS WILL INCREASE THROUGH THE DAY TODAY AND LASTING INTO THE EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED OVER FAR WESTERN AND NORTHWESTERN OKLAHOMA...WITH THE LEAST AMOUNT OF WIND RELATED PROBLEMS EXPECTED OVER FAR SOUTHEAST OKLAHOMA. OKZ004>006-009>011-014>017-021-022-034-035-061630- /O.UPG.KOUN.HW.A.0002.070606T1500Z-070607T0300Z/ /O.EXA.KOUN.WI.Y.0010.070606T1500Z-070607T0300Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-GREER-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...MANGUM...HOBART 329 AM CDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THIS ADVISORY REPLACES THE HIGH WIND WATCH. SOUTHERLY WINDS WILL INCREASE THROUGH THE MORNING AND INTO THE AFTERNOON. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...WITH GUSTS APPROACHING 50 MPH...ARE LIKELY. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS. PERSONS WORKING AROUND ELEVATED AND OTHERWISE EXPOSED CONSTRUCTION SITES SHOULD USE EXTRA CAUTION. $$ OKZ007-008-012-013-018>020-023>031-033-036>040-044-045-TXZ083>090- 061630- /O.CON.KOUN.WI.Y.0010.070606T1500Z-070607T0300Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... KINGFISHER...GUTHRIE...STILLWATER...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLLIS...ALTUS... FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...WAURIKA... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 329 AM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE THROUGH THE MORNING AND INTO THE AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH GUSTS NEAR 40 MPH...ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS. PERSONS WORKING AROUND ELEVATED AND OTHERWISE EXPOSED CONSTRUCTION SITES SHOULD USE EXTRA CAUTION. $$ 22/11
000 WWUS74 KOUN 061545 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1045 AM CDT WED JUN 6 2007 ...STRONG WINDS MOST AREAS TODAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS STATES TODAY... WHICH WILL RESULT IN A DRAMATIC INCREASE OF SOUTHERLY WINDS OVER OKLAHOMA AND WESTERN NORTH TEXAS. THE WINDS WILL INCREASE THROUGH THE DAY TODAY AND LASTING INTO THE EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED OVER FAR WESTERN AND NORTHWESTERN OKLAHOMA... WITH THE LEAST AMOUNT OF WIND RELATED PROBLEMS EXPECTED OVER FAR SOUTHEAST OKLAHOMA. OKZ004>031-033>040-044-045-TXZ083>090-062345- /O.CON.KOUN.WI.Y.0010.000000T0000Z-070607T0300Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1045 AM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. ACROSS WESTERN AND NORTHWESTERN OKLAHOMA SOUTHERLY WINDS WILL INCREASE THROUGH THE MORNING AND INTO THE AFTERNOON. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...WITH GUSTS APPROACHING 50 MPH ARE LIKELY... MAINLY WEST OF AN ALVA... TO CLINTON... TO HOBART... TO HOLLIS LINE. ACROSS THE REST OF WESTERN... CENTRAL AND NORTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... SOUTHERLY WINDS WILL INCREASE THROUGH THE MORNING AND INTO THE AFTERNOON. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS NEAR 40 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LIGHT- WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS. PERSONS WORKING AROUND ELEVATED AND OTHERWISE EXPOSED CONSTRUCTION SITES SHOULD USE EXTRA CAUTION. $$ 30
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 5, 4:21 AM CDT, 30 minutes earlier.
Area forecast discussion, Jun 5, 4:21 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 421 AM CDT TUE JUN 5 2007 .DISCUSSION...ESSENTIALLY REMAIN IN PLACE...BUT BE JOINED BY A VIGOROUS MEDIUM WAVELENGTH TROUGH PROGRESSING OUT OF THE WESTERN STATES. ANALYSIS SHOWED A 175 KNOT JET OVER THE PACIFIC THAT WILL UNDERCUT A WESTERN CANADA RIDGE...AND CARVE OUT A TROUGH IN THE ROCKIES. THESE MEDIUM TO LONG WAVE LENGTH FEATURES LEND SOME CONFIDENCE TO THE FORECAST MODEL SOLUTIONS...WHICH ARE VERY SIMILAR TO ONE ANOTHER. IN FACT...THE GFS ENSEMBLE SHOWS LITTLE IF ANY DEVIATION THROUGH THURSDAY. THUS...BASED THE FORECAST LARGELY ON THE 00Z GFS...ALSO USING TRENDS IN THE NAM AND SREF. THE MOST COMPELLING DAY OF THIS FORECAST IS WEDNESDAY...WHEN THE PACIFIC JET WILL EJECT ONTO THE PLAINS AT A STEEP ANGLE TO THE MOUNTAINS...INDUCING STRONG CYCLOGENESIS. VERY STRONG WINDS WILL RESULT...AND HAVE COORDINATED WITH SURROUNDING OFFICES TO ISSUE WIND WATCHES AND ADVISORIES FOR WEDNESDAY INTO WEDNESDAY EVENING. UNUSUAL TO MIX HIGH WIND CRITERIA TO THE SURFACE IN THE LESSER MIXED WARM SECTOR AHEAD OF THE DRYLINE...BUT THIS EVENT HAS A STRONG SIGNAL...WITH PRESSURE GRADIENT AROUND 20 MB ACROSS THE REGION... 0-1 KM MEAN WIND OF 40+ KNOTS...AND MOS GIVING SUSTAINED 30-38 KNOT SURFACE WINDS WESTERN OKLAHOMA. A MORE CONDITIONAL CONCERN IS THE DRYLINE AND POTENTIAL FOR SEVERE THUNDERSTORMS. OVERALL FEELING HAS BEEN THAT WARM SECTOR WILL BE STRONGLY CAPPED BY +12 TO +14 TEMPERATURES AT 700 MB. COMBATING THE CAP...HOWEVER...WILL BE SHARP CONVERGENCE AND RAPIDLY ADVECTING TROPICAL AIR MASS...WITH DEWPOINTS APPROACHING 70. TREND IN THE RECENT MODEL RUNS IS TOWARD SCATTERED CONVECTIVE INITIATION... WHEREAS PREVIOUS DAYS RUNS HAD NO CONVECTION. BASED ON THIS...AND POTENTIAL FOR HIGH END SEVERE STORMS...WITH HATCHED DAY 2 CONVECTIVE OUTLOOK FROM THE SPC...WILL ADD A SLIGHT CHANCE FOR STORMS TO THE WEDNESDAY AND WEDNESDAY NIGHT PERIODS ALONG AND NORTH OF INTERSTATE 40...WHERE SOME HEIGHT FALLS ARE FORECAST...AND 700MB FRONT SHOWS UP CLEARLY BETWEEN 00-12 UTC THURSDAY. FOR NOW...WILL MENTION SEVERE IN THE DAY PERIOD OUT FAR TO THE WEST...WHERE STORMS WOULD BE MORE LIKELY ROOTED NEAR SURFACE. OVERNIGHT ACTIVITY APPEARS TO LIFT AROUND 600 MB ON THE FORECAST SOUNDINGS...THUS LIMITING INSTABILITY. BUT WITH A 70 KNOT LOW LEVEL JET FORECAST...ANY PRECIP AT ALL COULD RESULT IN DAMAGING SURFACE WINDS. WILL ALSO INCREASE THE COVERAGE OF POPS INTO THURSDAY...WHEN THE 700 MB FRONT CONTINUES TO PROGRESS THROUGH THE AREA. MEANWHILE...A SURFACE FRONT IS FORECAST TO RACE AT BREAKNECK SPEED FROM SOUTH DAKOTA ON THURSDAY MORNING TOWARD THE RED RIVER BY FRIDAY MORNING. WINDS LOOK TO RELAX BEHIND THE FRONT AS IT COMES THROUGH DURING THE LATE NIGHT THURSDAY. WILL HAVE TO WATCH THIS FOR A QUICK JUMP IN WIND SPEEDS...THOUGH...GIVEN THE STRONG COLD ADVECTION FORECAST. MORE PROBLEMATIC...IS WHAT TO DO WITH THIS TREND IN THE FORECAST. THIS IS A BIG SHIFT FROM PREVIOUS THINKING THAT THE FRONT WOULD STALL NEAR THE KANSAS BORDER AND PROVIDE FOCUS FOR POPS THROUGH THE WEEKEND. INSTEAD...MODELS NOW DRIVE THE FRONT ALL THE WAY INTO CENTRAL TEXAS. FOR NOW...HAVE TOO LITTLE TIME TO ADJUST THE EXTENDED PERIODS...AND MUCH OF THIS UPPER TROUGH WAS STILL OFFSHORE FOR 00Z MODEL RUNS. MAY MAKE SOME MINOR ADJUSTMENTS...BUT LEAVE THE EXTENDED FOR THE DAY SHIFT. UPDATED AFD WITH NEW POPS/TEMPS WILL BE SENT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 89 69 90 72 / 10 10 10 10 HOBART OK 91 68 93 71 / 10 10 10 10 WICHITA FALLS TX 91 70 93 73 / 10 10 10 10 GAGE OK 90 67 94 68 / 20 20 10 10 PONCA CITY OK 87 68 89 72 / 20 30 10 10 DURANT OK 89 69 90 73 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && BURKE/11
Hazardous weather outlook, Jun 4, 8:37 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT MON JUN 4 2007
OKZ004>048-050>052-TXZ083>090-051200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
837 PM CDT MON JUN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
THE PASSAGE OF SEVERAL WEAK COLD FRONTS IN RECENT DAYS HAS PUSHED
THE DEEP TROPICAL MOISTURE WELL SOUTH INTO TEXAS. THIS HAS REDUCED
THE AMOUNT OF INSTABILITY THAT WILL BE AVAILABLE FOR THUNDERSTORMS
OVER OKLAHOMA AND WESTERN NORTH TEXAS.
SCATTERED THUNDERSTORMS AGAIN FORMED LATE MONDAY OVER COLORADO AND
NEW MEXICO. AS OF MID EVENING... A FEW OF THESE STORMS HAD MOVED
INTO THE OKLAHOMA AND TEXAS PANHANDLES. MEAN-LAYER WINDS TONIGHT ARE
EXPECTED TO BE MORE NORTHERLY THAN NORTHWESTERLY OVER THE HIGH
PLAINS... WHICH IS EXPECTED TO STEER THE STORMS OVER WESTERN TEXAS
MORE SOUTHWARD OVERNIGHT. THIS TRACK... ALONG WITH THE PRESENCE OF
MORE STABLE AIR FARTHER EAST OVER MUCH OF OKLAHOMA AND WESTERN NORTH
TEXAS... INDICATES THAT THE CHANCES OF STORMS MOVING INTO
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE TONIGHT IS MUCH
LESS THAN IT HAS BEEN OVER THE PAST SEVERAL NIGHTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWESTERN
OKLAHOMA TUESDAY AFTERNOON AND NIGHT. A COLD FRONT OVER THE NORTHERN
PLAINS MONDAY EVENING MAY STALL IN OR NEAR FAR NORTHERN OKLAHOMA
LATE TUESDAY... PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT
TUESDAY AFTERNOON AND EVENING. MEANWHILE... A THUNDERSTORM COMPLEX
MAY FORM IN COLORADO AND MOVE SOUTHEAST DURING THE EVENING AS A
STRENGTHENING LOW LEVEL JET PULLS DEEPER MOISTURE BACK NORTHWARD
INTO THE REGION. THIS MAY RESULT IN THE SOUTHERN PART OF THE
THUNDERSTORM CLUSTER BUILDING SOUTHWARD INTO NORTHERN OKLAHOMA
TUESDAY NIGHT.
BY WEDNESDAY... THE ATMOSPHERE WILL BECOME MUCH MORE STRONGLY
CAPPED... AS WARM MID-LEVEL AIR MOVES OUT OF THE DESERT SOUTHWEST
AND INTO THE PLAINS. AT THE SAME TIME... A POTENT COMBINATION OF
STRONG INSTABILITY AND STRONG VERTICAL WIND SHEAR WILL OVERSPREAD
THE PLAINS... LEADING TO A CONDITIONAL RISK OF SEVERE WEATHER. IF A
THUNDERSTORM IS ABLE TO BREAK THE CAP... IT COULD QUICKLY BECOME
SEVERE. HOWEVER THE CAP WILL LIKELY KEEP THE CHANCE OF THUNDERSTORMS
VERY LOW... AND MOST LIKELY WILL PREVENT THUNDERSTORMS ENTIRELY. A
BETTER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BEGIN LATE
THURSDAY WHEN MID LEVEL TEMPERATURES COOL AND A COLD FRONT
APPROACHES NORTHERN OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE THROUGH
SUNDAY... ESPECIALLY ACROSS NORTHERN AND WESTERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS ARE EXPECTED ACROSS THE AREA ON WEDNESDAY. WINDS
MAY GUST TO 45 MPH... ESPECIALLY ACROSS NORTHERN AND WESTERN
OKLAHOMA. HIGH PROFILE VEHICLES IN THE AREA COULD EXPERIENCE
HANDLING PROBLEMS... ESPECIALLY ALONG EAST TO WEST ORIENTED
HIGHWAYS. MEANWHILE... THE POTENTIAL FOR REPEATED THUNDERSTORMS
ALONG A STALLED COLD FRONT THURSDAY THROUGH SUNDAY COULD RAISE
CONCERNS FOR FLOODING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
24The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:51 AM CDT | High Wind Watch | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 8 more | 23 hr |
Nearby
Wind Advisories in Oklahoma, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.